Alert archive / New York / Coastal Flood Statements in 2016
Coastal Flood Statement 15, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Jun 3, 2016, 3:23 PM EDT for Nassau County, Queens County, New York. It took effect at Jun 3, 2016, 7:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2016, 3:23 PM EDT (19:23 UTC)
- In effect from
- Jun 3, 2016, 7:00 PM EDT
- Expired
- Jun 3, 2016, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
Counties Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WHUS41 KOKX 031923 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 323 PM EDT FRI JUN 3 2016 ...LOCALIZED MINOR COASTAL FLOODING TONIGHT... NYZ178-179-040100- /O.NEW.KOKX.CF.S.0015.160603T2300Z-160604T0100Z/ SOUTHERN QUEENS-SOUTHERN NASSAU- 323 PM EDT FRI JUN 3 2016 * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF NASSAU AND QUEENS COUNTIES. * TIDAL DEPARTURES...AROUND 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND THE TIMES OF HIGH TIDE BETWEEN 7 PM AND 9 PM TONIGHT. * IMPACTS...BRIEF MINOR FLOODING. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jun 3, 2:04 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 3, 2:04 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service New York NY 204 PM EDT FRI JUN 3 2016 .SYNOPSIS... A weak frontal boundary will approach from the west today, and wash out over the area through Saturday while weak high pressure sets up just offshore. Low pressure moving into eastern Canada will then drag a trailing frontal system across from late Saturday night into Sunday night. The low will remain to the north for the start of the new week, and then high pressure will build east for the middle of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Sct showers continue to move across the area this afternoon with an 850-700 mb shortwave moving through. With CAPES increasing, a late-day thunderstorm is also not out of the question west of the city. Clouds will otherwise outweigh any sunshine with a continued onshore flow. Have dropped high temp forecast by a couple of degrees with this update due to clouds. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... Any remaining showers should end this evening as elevated forcing and weak instability depart, and the sfc front washes out. It will be dry but mostly cloudy, with lows ranging from the mid 50 sot mid 60s. Most of Sat should be dry, but did include a 30 PoP mainly for NYC metro north/west for any widely sct afternoon showers/tstms. Chances for showers and isolated tstms increase with the approach of a leading warm front, with lows in the 60s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Deep upper trough digs into the Midwest as low pressure over the Great Lakes moves into eastern Canada. A warm front will pass north of the region Sunday morning, and then a warm, humid, and unstable airmass spreads north into the Northeast U.S. Meanwhile, a cold front tracks through the OH Valley and towards the Appalachians during the day Sunday, and that front passes through the local CWA late Sunday and Sunday night. The 03/00Z GFS shows that PW will increase to around 2 inches, and MUCAPE values will increase to around 1000 J/kg. This will result in potentially strong to severe thunderstorms with strong winds and heavy rain Sunday afternoon and evening as the front passes through. In addition to the potential for heavy rain, there could be training of cells, resulting in the threat for flash flooding. After the cold front passes through Sunday night, broad low pressure remains over eastern Canada, and a deep upper trough remains over the Northeast for the start of the week. Some showers may be possible as several shortwaves pass through the region. Upper trough departs on Wednesday, and surface high pressure builds east and moves over the Southeast U.S. on Thursday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Weakening high pressure will give way to a dissipating cold front approaching from the west this afternoon. Generally MVFR conditions to start for the city terminals with IFR conditions for most of the outlying terminals. Outside of any showers, gradual improvement to MVFR area-wide is anticipated this afternoon. Enough low-level dry air has been present for mainly VFR vsbys outside of showers. An area of showers over northern NJ will have to be watched for potential impact to the city terminals this afternoon. In addition, there is some indication that showers may develop along the approaching cold front later this afternoon, primarily impacting KSWF between about 21-23Z. S/SE flow under 10 kt for the remainder of the afternoon will shift to the SW overnight. ...NY Metro Enhanced Aviation Weather Support... Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 KJFK TAF Comments: Amendments possible for timing of changes in ceiling this afternoon and early this evening. KLGA TAF Comments: Amendments possible for timing of changes in ceiling this afternoon and early this evening. KEWR TAF Comments: Amendments possible for timing of changes in ceiling this afternoon and early this evening. KTEB TAF Comments: Amendments possible for timing of changes in ceiling this afternoon and early this evening. KHPN TAF Comments: Amendments possible for timing of changes in ceiling this afternoon and early this evening. KISP TAF Comments: Amendments possible for timing of changes in ceiling this afternoon and early this evening. .OUTLOOKS FOR 18Z SATURDAY THROUGH WEDNESDAY... .Saturday...Improvement to VFR after 15Z. Chance of showers/isolated thunderstorms in the afternoon, mainly west of the city. .Sunday...IFR conditions developing. Showers with a chance of thunderstorms. Gusty winds possible in any thunderstorms. .Monday-Wednesday...VFR. && .MARINE... Quiet winds and seas through Sat night outside of any possible afternoon or evening tstms. A warm front lifts north of the waters Sunday morning, and then a cold front approaches during the day. The tightening pressure gradient will result in SE winds 15-20 kt with gusts up to 25 kt on the ocean waters, and around 15 kt with gusts up to 20 kt on all other waters. In addition, ocean seas will build to 4-6 ft by Sunday afternoon. Showers and thunderstorms, possibly producing heavy rain and gusty winds, will pass through the waters Sunday afternoon and evening. Swells will keep ocean seas high into the start of the new week, and seas will subside to sub-SCA criteria by Tuesday. && .HYDROLOGY... Additional rainfall today should be under a quarter of an inch, but higher amounts are possible in any thunderstorms west of the city late today into early evening. There is a potential for a widespread 1 to 2 inch rainfall with isolated higher amounts Sunday through Sunday night. Estimated maximum rainfall rates could approach 1 inch per hour with flash flooding of low lying and poor drainage areas possible. && .TIDES/COASTAL FLOODING... Astronomical tide heights are running very high due to the current new moon, and are actually high enough to put some areas along the Long Island south shore back bays into minor flood with the high tide cycles both Sat night and Sunday night. Elsewhere, very little departure (only 1/4 to 1/2 ft) would also put some areas along western Long Island Sound and lower NY Harbor into minor flood during the higher of the two daily tides. Background anomalies are within this range and forecast to remain so through the weekend, so statements or advisories may eventually be needed. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...Goodman/MPS NEAR TERM...JC/Goodman SHORT TERM...Goodman LONG TERM...MPS AVIATION...FEB MARINE...Goodman/MPS HYDROLOGY...Goodman/MPS TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 3, 5:24 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 524 AM EDT FRI JUN 3 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-041000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 524 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING ON SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS COULD PRODUCE HEAVY RAIN WITH MAXIMUM HOURLY RAINFALL RATES APPROACHING 1 INCH PER HOUR. IF THESE HEAVIER SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME LOCATIONS... FLASH FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS WOULD BE POSSIBLE. A FEW THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WIND GUSTS OF AT LEAST 58 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 524 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH WIND GUSTS OF AT LEAST 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Coastal Flood Statements in New York, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.